Florida, 2002

Flood in Florida, April 16, 2002

April 16, 2002 · NWS JAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 16, 1:45 PM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Apr 16, 1:45 PM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
245 PM EDT TUE APR 16 2002

CURRENTLY...SURFACE RIDGE EXTENDING FROM WESTERN ATLANTIC TO ACROSS
SE GA. VISIBLE IMAGERY INDICATING BOTH SEABREEZES UNDERWAY AND
BEGINNING TO MOVE INLAND. GULF COAST SEABREEZE WAS MUCH WEAKER AND
CONFINED TO IMMEDIATE COAST. WSR-88D INDICATED SHOWERS AND THUNDERSTORMS
BREAKING OUT ALONG BOTH SEABREEZES.

TONIGHT...MESO-ETA INDICATING BEST LOW LEVEL CONVERGENCE JUST INLAND
FROM THE WEST COAST WHERE SEABREEZE MERGER WILL TAKE PLACE. HAVE PUT
POPS RANGING FROM 30 PCT NEAR I-75 CORRIDOR...TO 10 PCT ALONG EAST
COAST. ANY STORMS THAT DO GET GOING WILL BE SLOW MOVERS...BUT SHOULD
GRADUALLY DIMINISH AFTER SUNSET. WILL SEE AREAS OF LOW CLOUDS AND
FOG LATE TONIGHT... WITH THE FOG BEING LOCALLY DENSE ACROSS
OCALA...GAINESVILLE...AND THE SUWANNEE VALLEY AREA. MIN TEMPS WILL
BE FORECASTED ABOUT 1 TO 2 DEGREES BELOW GUIDANCE.

WEDNESDAY...EAST COAST SEABREEZE STARTING EARLY (BEFORE 18Z) ALONG
EAST COAST AND MOVING RAPIDLY INLAND AND MERGING NEAR WEST COAST
SEABREEZE NEAR I-75 LATE IN THE DAY. ALSO...THE SOUTHERN TAIL OF A
SHORT WAVE CUTS INTO UPPER RIDGE BY LATE IN THE DAY AND PASSES THRU
GA LATE IN THE DAY AND EVE. THE MESO-ETA IS INDICATING A VORT MAX
MOVING SOUTH ACROSS SE GA WITH A GOOD AMOUNT OF 700 MB OMEGA AND PCP
ACROSS INLAND SE GA. HAVE OPTED TO THE AVN MODEL WHICH KEEPS VORT
MAX FURTHER NORTHWEST AND LIFTS IT NE...BUT DOES HAS SOME WEAK PVA
MOVING INTO SE GA. WILL THEREFORE GO WITH 30 PCT POPS ALL OF SE GA
AND NORTH CENTRAL FLORIDA...20 PCT POPS ELSEWHERE. WILL CONTINUE THE
POPS INTO THE EVE AND ALSO HAVE AREAS OF LATE NIGHT FOG. AN INCREASE
IN HIGH CLOUDS AT NIGHT WILL HOWEVER HELP LIMIT EXTENT OF THE
FOG.

THURSDAY...MODELS INDICATING TAIL END OF VORT LOBE LINGERING ALONG
SE GA COAST. SURFACE RIDGE DROPS A LITTLE FURTHER SOUTH...TO NEAR
THE FL GA BORDER WHICH INDICATES SEABREEZE MERGER EAST OF I-75.
PW INCREASES TO 1.4 TO 1.6 INCHES. WILL HAVE 30 TO 40 PCT POPS
EVERYWHERE.

FRIDAY/EXTENDED...SURFACE RIDGE SAGS SOUTH TO CENTRAL FLORIDA BY THE
END OF THE PERIOD. UPPER RIDGE GRADUALLY FLATTENS OUT. HAVE GONE
WITH ISOLATED AFTERNOON THUNDERSTORMS IN FLORIDA AND A CHANCE OF
AFTERNOON STORMS IN GEORGIA EACH DAY.

MARINE/FIRE WX...NO HIGHLITES.

AMG 062/085 063/084 08233
SSI 065/079 065/079 08122
JAX 062/083 063/083 08122
SGJ 064/079 065/080 08222
GNV 062/086 062/085 08332
OCF 063/086 063/086 08332

.JAX...
.GA...NONE.
.FL...NONE.

PUBLIC/MARINE...PETERSON
AVIATION/FIRE WX...ZIBURA

In the hours before

Special weather statement, Apr 16, 12:15 PM EST, 4 hours 40 minutes before
FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-162100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
115 PM EDT TUE APR 16 2002

...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...

ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
HOWEVER STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AND SPOTTER
ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Alachua

When
April 16, 4:55 PM EST
Where
Alachua County, 2 mi S of Alachua
Reported by
METEOROLOGIST(NON NWS)
Coordinates
29.675, -82.358 (the zone’s center; the record gives no point)

Minor flooding, rainfall 4 inches in less than an hour.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290403.